Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 105, NWS Detroit, MI

September 5, 2012Bay County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Sep 5, 2012, 1:38 PM EDT for Bay County, Michigan. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2012, 1:38 PM EDT (17:38 UTC)
Expired
Sep 5, 2012, 2:14 PM EDT
In force
36 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Bay County, MI

The radar

The NCL Michigan radar (KAPX), 132 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 761 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
761 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

744 
WUUS53 KDTX 051738
SVRDTX
MIC017-051845-
/O.NEW.KDTX.SV.W.0105.120905T1738Z-120905T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
138 PM EDT WED SEP 5 2012

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BAY COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 245 PM EDT

* AT 135 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES WEST OF
  LINWOOD...OR 9 MILES SOUTHWEST OF PINCONNING...AND MOVING EAST AT
  30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LINWOOD AND PINCONNING AROUND 145 PM EDT.
  BAY CITY STATE RECREATION AREA AROUND 155 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  PINCONNING...         LINWOOD...            KAWKAWLIN...
  BENTLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4400 8405 4392 8403 4391 8390 4387 8392
      4385 8390 4385 8391 4378 8392 4375 8394
      4368 8391 4362 8373 4365 8416 4394 8418
      4400 8417
TIME...MOT...LOC 1738Z 268DEG 26KT 4376 8405
WIND...HAIL 60MPH 1.00IN

$$

BEHNKE
4 follow-up statements
504 
WWUS53 KDTX 051751
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
151 PM EDT WED SEP 5 2012

MIC017-051845-
/O.CON.KDTX.SV.W.0105.000000T0000Z-120905T1845Z/
BAY MI-
151 PM EDT WED SEP 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN BAY
COUNTY UNTIL 245 PM EDT...

AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LINWOOD...OR 8 MILES SOUTH OF PINCONNING...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BAY CITY STATE RECREATION AREA AROUND 200 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  PINCONNING...         LINWOOD...            KAWKAWLIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4395 8405 4392 8403 4391 8390 4387 8392
      4385 8390 4385 8391 4378 8392 4375 8394
      4368 8391 4365 8386 4365 8383 4362 8373
      4365 8416 4381 8417
TIME...MOT...LOC 1752Z 275DEG 24KT 4375 8397
WIND...HAIL 60MPH 1.00IN

$$

BEHNKE
477 
WWUS53 KDTX 051756
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
156 PM EDT WED SEP 5 2012

MIC017-051845-
/O.CON.KDTX.SV.W.0105.000000T0000Z-120905T1845Z/
BAY MI-
156 PM EDT WED SEP 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN BAY
COUNTY UNTIL 245 PM EDT...

AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LINWOOD...OR 9 MILES SOUTH OF PINCONNING...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BAY CITY STATE RECREATION AREA AROUND 205 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  PINCONNING...         LINWOOD...            KAWKAWLIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4395 8405 4392 8403 4391 8390 4387 8392
      4385 8390 4385 8391 4378 8392 4375 8394
      4368 8391 4365 8386 4365 8383 4362 8373
      4365 8416 4381 8417
TIME...MOT...LOC 1757Z 288DEG 20KT 4373 8394
WIND...HAIL 60MPH 1.00IN

$$

BEHNKE
157 
WWUS53 KDTX 051803
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
203 PM EDT WED SEP 5 2012

MIC017-051845-
/O.CON.KDTX.SV.W.0105.000000T0000Z-120905T1845Z/
BAY MI-
203 PM EDT WED SEP 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BAY
COUNTY UNTIL 245 PM EDT...

AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LINWOOD...OR 7 MILES SOUTH OF PINCONNING...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BAY CITY STATE RECREATION AREA AROUND 215 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  PINCONNING...         LINWOOD...            KAWKAWLIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4375 8409 4391 8398 4391 8390 4387 8392
      4385 8390 4385 8391 4378 8392 4375 8394
      4368 8391 4365 8386 4365 8383 4362 8373
      4364 8407
TIME...MOT...LOC 1803Z 278DEG 14KT 4376 8395
WIND...HAIL 60MPH 1.00IN

$$

BEHNKE
969 
WWUS53 KDTX 051814
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
214 PM EDT WED SEP 5 2012

MIC017-051824-
/O.CAN.KDTX.SV.W.0105.000000T0000Z-120905T1845Z/
BAY MI-
214 PM EDT WED SEP 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BAY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4375 8409 4391 8398 4391 8390 4387 8392
      4385 8390 4385 8391 4378 8392 4375 8394
      4368 8391 4365 8386 4365 8383 4362 8373
      4364 8407
TIME...MOT...LOC 1814Z 278DEG 14KT 4375 8389

$$

BEHNKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 12:32 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Sep 5, 12:32 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1232 PM EDT WED SEP 5 2012

.AVIATION...

//DISCUSSION...

BOUNDARY LAYER MOISTURE HAS BEEN SLOW TO MIX OUT THIS OUT THIS
MORNING RESULTING IN IFR CLOUDS/VSBYS PERSISTING LONGER THAN
EXPECTED. AT ISSUANCE TIME, HOWEVER, VISIBILITIES HAVE IMPROVED AND
CEILINGS HAVE LIFTED ABOVE 5KFT FOR NEARLY ALL LOCATIONS. ANY
LINGERING LOW CLOUDS WILL CONTINUE TO MIX OUT OVER THE NEXT HOUR OR
TWO.

PERIODIC THUNDERSTORM ACTIVITY WILL THEN HAVE AT LEAST THREE
WELL-DEFINED OPPORTUNITIES TO AFFECT THE TAF SITES OVER THE NEXT 18
HOURS. THE FIRST IS ASSOCIATED WITH ONGOING ACTIVITY ACROSS SOUTHERN
LOWER MICHIGAN THAT WILL POTENTIALLY IMPACT THE AIRFIELDS FROM KPTK
SOUTH AROUND 18Z. ADDITIONAL THUNDERSTORMS, AIDED BY MODERATE
DIURNAL DESTABILIZATION, WILL BE POSSIBLE IN THE 20-00Z TIME FRAME
THIS AFTERNOON FOLLOWED BY ANOTHER ROUND IN THE 06Z-12Z WINDOW AS
THE COLD FRONT FINALLY BEGINS TO PUSH THROUGH SOUTHEAST MICHIGAN.
CONFIDENCE IN ANY ONE LOCATION SEEING THUNDER REMAINS LOW FOR ALL
THREE INSTANCES, THOUGH THE BEST CHANCE WILL BE THIS EVENING DURING
PEAK HEATING WHEN THUNDERSTORM INTENSITY AND COVERAGE IS FORECAST TO
BE GREATEST. TSTORMS WILL THEREFORE BE HANDLED ON AN AMENDMENT
BASIS AS INDIVIDUAL THREATS PRESENT THEMSELVES. AWAY FROM
SHOWER/TSTORM ACTIVITY, CONDITIONS WILL REMAIN VFR WITH A LOW
VFR/SUB-5KFT CEILING OF DIURNAL CU POSSIBLE THIS AFTERNOON.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE THAT A THUNDERSTORM WILL IMPACT KDTW

* MEDIUM CONFIDENCE OF CEILINGS AROUND 5000 FEET BY THIS EVENING.

&&

.PREV DISCUSSION...ISSUED 325 AM EDT WED SEP 5 2012

SHORT TERM...TODAY AND TONIGHT

THIN CIRRUS BLOWOFF FROM CONVECTION TO THE WEST HAS BEEN ENOUGH TO
KEEP DENSE FOG FROM BECOMING TOO WIDESPREAD EARLY THIS MORNING. WITH
A GRADUAL INCREASE IN HIGH CLOUDS EXPECTED FOR THE REST OF THE EARLY
MORNING HOURS...WILL NOT ISSUE A DENSE FOG ADVISORY AS VISIBILITIES
BELOW ONE QUARTER MILE WILL BE SOMEWHAT PATCHY AND TRANSIENT. ANY
REMAINING FOG WILL DISSIPATE AFTER SUNRISE.

THE INITIAL CONVECTION BRINGING THIS CIRRUS WILL SLOWLY FADE AS LOW
LEVEL JET IS NOW BEING INTERCEPTED BY MATURING MCS RACING EAST INTO
WISCONSIN. SO...ONLY A FEW SHOWERS WILL CREEP INTO THE AREA EARLY IN
THE MORNING. THIS NEXT MCS APPEARS TO HAVE A GOOD CHANCE OF MOVING
INTO LOWER MICHIGAN AS IT HAS RACES OUT WELL IN ADVANCE OF THE COLD
FRONT AND SHORTWAVE TROUGH THAT INITIATED IT OVER THE NORTHERN PLAIN
STATES. THIS WILL MAKE SHOWER/THUNDERSTORM ACTIVITY LIKELY EARLIER
THAN ORIGINALLY THOUGHT...SO WILL PULL FORWARD RAIN CHANCES TO THE
MIDDLE OF THE DAY WITH LINGERING ACTIVITY EXPECTED INTO THE EVENING
AND EVEN OVERNIGHT AS THE AFOREMENTIONED SHORTWAVE AND COLD FRONT
EVENTUALLY MOVES THROUGH THE AREA.

THE COMBINATION OF DECENT WIND SHEAR WITHIN THE EDGE OF THE STRONG
WESTERLIES OVER THE NORTHERN TIER OF THE CONUS AND MODEST INSTABILITY
AS DAYTIME HEATING BRINGS SBCAPES INTO THE 1000-1500 J/KG WILL LEAD
TO SOME POSSIBILITY OF SEVERE WEATHER WITH SOME OF THESE STORMS EVEN
AS THE BETTER CHANCE LIKELY FOCUSES JUST SOUTHWEST OF THE AREA AS
ONGOING MCS PROPAGATES SLIGHTLY SOUTHWARD INTO BETTER LOW LEVEL
MOISTURE OVER THE OHIO VALLEY.

WITH LESS IN THE WAY OF SUNSHINE DUE TO THE INCREASE IN CLOUDS WITH
THIS LEAD ACTIVITY...WILL LOWER HIGH TEMPERATURES SEVERAL DEGREES
TODAY WITH HIGHS TOPPING OUT IN THE MIDDLE 80S.

LONG TERM...

PLENTY OF RESERVOIRS OF UPPER LEVEL PV TO TAP INTO FOR THE EXTENDED
PERIOD...CULMINATING IN AN AMPLIFYING UPPER LEVEL TROUGH OVER THE
WEEKEND...ALTHOUGH 00Z MODEL GUIDANCE SUGGEST IT MAY BE A BIT MORE
PROGRESSIVE AND FARTHER EAST.

LATEST WATER VAPOR IMAGERY SHOWS LARGE UPPER LEVEL LOW
OVER NORTHERN MANITOBA...WHICH WILL DIRECT THE TRAFFIC OF UPPER
WAVES. THE 500 MB LOW/CIRCULATION IS PROGGED TO LIFT NORTHEAST A BIT
FASTER OVER THE WEEKEND...AS IT CONSOLIDATES WITH THE POTENT UPPER
WAVE CURRENTLY WORKING THROUGH NORTH DAKOTA. THIS UPPER WAVE WILL
HELP DRIVE THE COLD FRONT SOUTHEAST...EXITING SOUTHEAST MICHIGAN
SHORTLY AFTER 12Z THURSDAY. THERE IS A SMALL CHANCE CONVECTION CAN
FIRE UP BEFORE FRONT CLEARS THE STATE...BUT THURSDAY WILL BE WARM
AND DRY FOR THE MOST PART...AS LOW LEVEL COLD ADVECTION STRUGGLES TO
MAKE MUCH PROGRESS DURING THE DAYTIME HOURS. STILL...NORTHERLY FLOW
OFF LAKE HURON AND EXTENSIVE CU FIELD WITH RESIDUAL MOISTURE (SEE
NAM 850 MB RH) WILL LIKELY HOLD TEMPS IN THE UPPER 70S NORTH TO
LOWER 80S SOUTH.

NEXT BATCH OF ENERGY CURRENTLY DIVING SOUTH THROUGH WESTERN CANADA
WILL SWING THROUGH THE NORTHERN ROCKIES AND THEN MIDWEST ON FRIDAY.
STRONG MID LEVEL FGEN RESPONSE FRIDAY NIGHT SHOULD SUPPORT
WIDESPREAD RAIN SHOWERS ACROSS SOUTHEAST MICHIGAN AS POTENTIAL
COUPLED JET STRUCTURE SETS UP...PER 00Z CANADIAN/UKMET.

SUNDAY IS A BIT MORE UP IN THE AIR...AS THE LONGWAVE TROUGH AXIS
WILL PROBABLY BE JUST EAST OF LOWER MICHIGAN. STILL...THERE IS A
STRONG SHORTWAVE PROGGED TO TRACK ON THE BACKSIDE OF THE TROUGH
WITHIN THE NORTHWEST FLOW...BUT TIMING RIGHT NOW LOOKS MORE LIKE
SATURDAY NIGHT...AND THUS SUNDAY IS SHAPING UP TO BE A NICER DAY.

MARINE...

WINDS AND WAVES WILL BOTH REMAIN FAIRLY BENIGN TODAY AS WEAK HIGH
PRESSURE SLOWLY DRIFTS EAST OF THE AREA. A STRONG LOW PRESSURE WILL
THEN TRACK ACROSS NORTHERN ONTARIO LATE TODAY INTO TONIGHT...PULLING
A COLD FRONT ACROSS MICHIGAN. MCS ACTIVITY WILL LIKELY BRING AN
INCREASING CHANCE OF SHOWERS/THUNDERSTORMS IN ADVANCE OF THIS FRONT
BY MIDDAY WITH PRECIPITATION CHANCES THEN PERSISTING UNTIL THE FRONT
HAS CLEARED THE AREA LATE TONIGHT. THERE WILL BE SOME POTENTIAL FOR
A FEW SEVERE THUNDERSTORMS AS WELL. NORTHWEST WINDS AND WAVES WILL
ALSO INCREASE BEHIND THE FRONT ON THURSDAY...BUT REMAIN BELOW ANY
HEADLINE CRITERIA.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....JVC
SHORT TERM...DG
LONG TERM....SF
MARINE.......DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Sep 5, 9:11 AM EDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
911 AM EDT WED SEP 5 2012

MIZ047>049-053>055-060>063-068>070-075-076-082-083-060815-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
911 AM EDT WED SEP 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT. THESES
STORMS WILL BE STRONG TO POSSIBLY SEVERE...WITH THE STRONGEST ONES
CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH...HAIL TO ONE INCH IN
DIAMETER...AND TORRENTIAL RAINFALL. STORM MOTION WILL BE EAST AT 35
MPH. A STRONG COLD FRONT APPROACHING FROM THE WEST WILL TRIGGER THE
STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF A LEFTOVER THUNDERSTORM THURSDAY
MORNING SOUTH OF I-69 AS THE COLD FRONT CLEARS THE STATE.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-060815-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
911 AM EDT WED SEP 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT. THESES
STORMS WILL BE STRONG TO POSSIBLY SEVERE...WITH THE STRONGEST ONES
CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH...HAIL TO ONE INCH IN
DIAMETER...AND TORRENTIAL RAINFALL. STORM MOTION WILL BE EAST AT 30
KNOTS. A STRONG COLD FRONT APPROACHING FROM THE WEST WILL TRIGGER
THE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF A LEFTOVER THUNDERSTORM THURSDAY
MORNING OVER LAKE ST CLAIR AND LAKE ERIE AS THE COLD FRONT CLEARS
THE REGION.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 1:44 PM EDTSpecial Marine WarningDTX75 min
Sep 5, 3:14 PM EDTSpecial Marine WarningDTX91 min
Sep 5, 3:22 PM EDTSpecial Marine WarningDTX113 min
Sep 5, 6:25 PM EDTSevere Thunderstorm WarningDTXHuron, Sanilac37 min
Sep 5, 6:28 PM EDTSpecial Marine WarningDTX35 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.